Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 61, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 3, 2000, 4:00 PM MDT for Colfax County, Harding County, Union County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2000, 4:00 PM MDT (22:00 UTC)
- Expired
- Jul 3, 2000, 5:00 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Colfax County, NM, Harding County, NM, Union County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
554 WUUS55 KABQ 032201 SVRABQ NMC007-021-059-032300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 400 PM MDT MON JUL 3 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO NORTHWESTERN HARDING COUNTY IN NORTHEAST NEW MEXICO WEST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 500 PM MDT * AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHWESTERN HARDING COUNTY... COUNTY...OR ABOUT 49 MILES SOUTH OF RATON AND 25 MILES NORTHEAST OF WAGON MOUND...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL SOUTHEASTERN COLFAX COUNTY OVER RURAL NORTHWESTERN HARDING COUNTY OVER RURAL WESTERN UNION COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS LAT...LON 3630 10448 3609 10437 3615 10364 3658 10372
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:30 PM MDT, 30 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT MON JUL 3 2000 WATER VAPOR SATELLITE PICTURES INDICATE DRYING HAS SPREAD ACROSS MUCH OF WESTERN HALF OF AREA...THIS WITH SOUTHWEST WINDS AHEAD OF SHORT WAVE MOVING THROUGH WESTERN STATES. AT PRESENT NOTICEABLE LACK OF CUMULUS OVER NW WITH DRIER AIR AND WILL OMIT CONVECTION FOR TONIGHT. STILL MOIST E AND THUNDER BEGAN EARLY OVER SCNTRL MOUNTAINS...THUS CHANCE POPS E AND SOME MAY BECOME SEVERE FAR EASTERN BORDER. AS INITIAL SHORT WAVE ROTATES OUT TO NE...MID LEVEL GRADIENT WEAKENS... IN TURN ANOTHER SHORT WAVE DROPS DOWN BACK SIDE OF PACIFIC NW TROUGH. THIS MAY ALLOW A LITTLE SOUTHERLY FLOW TO RETURN TO THE W AND A MOISTURE INCREASE BUT IT WILL BE SLOW. SECOND SHORT WAVE EXITS ON WED WHICH MAY ACT TO KEEP THE NW STILL RELATIVELY. IN EXTENDED...RIDGE AXIS FROM PLAINS INTO EASTERN NM TAKES ON AN E-W ORIENTATION FROM CENTRAL PLAINS INTO CENTRAL ROCKIES...THIS WILL ALLOW MOISTURE UP INTO S SIDE OF RIDGE. ABQ UB 064/495 064/094 065 29000 SAF BB 057/090 057/089 057 29001 TCC BB 068/095 067/094 067 29311 .ABQ...NONE.
In the hours before
Local storm report, Jul 3, 3:14 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
314 PM MDT MON JUL 3 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM SAN JON NM 1.00 INCH HAIL
07/03/00 QUAY QUARTER SIZE HAIL REPORTED
AT SAN JON TRAVEL CENTER
BETWEEN 210 AND 220
PM. ESTIMATED TWO
INCHES RAINFALL IN PAST
HOUR.
0220 PM SAN JON NM .88 INCH HAGIL
07/03/00 QUAY NICKEL SIZE HAIL AND
FUNNEL CLOUDS REPORTED BY
SHERRIF.
CSMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:15 PM MDT | Tornado Warning | ABQ | Quay | 30 min |
| Jul 3, 2:39 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 36 min |
| Jul 3, 3:23 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 52 min |
| Jul 3, 5:17 PM MDT | Flash Flood Warning | ABQ | Curry | 118 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.